Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Maximal polynomials and the Ilieff-Sendov conjecture


Author: Michael J. Miller
Journal: Trans. Amer. Math. Soc. 321 (1990), 285-303
MSC: Primary 30C15; Secondary 26C10, 30C10
MathSciNet review: 965744
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider those complex polynomials which have all their roots in the unit disk, one fixed root, and all the roots of their first derivatives as far as possible from a fixed point. We conjecture that any such polynomial has all the roots of its derivative on a circle centered at the fixed point, and as many of its own roots as possible on the unit circle. We prove a part of this conjecture, and use it to define an algorithm for constructing some of these polynomials. With this algorithm, we investigate the 1962 conjecture of Sendov and the 1969 conjecture of Goodman, Rahman and Ratti and (independently) Schmeisser, obtaining counterexamples of degrees $ 6$, $ 8$, $ 10$, and $ 12$ for the latter.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C15, 26C10, 30C10

Retrieve articles in all journals with MSC: 30C15, 26C10, 30C10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1990-0965744-X
PII: S 0002-9947(1990)0965744-X
Keywords: Ilieff, Sendov, geometry of polynomials, roots of polynomials, maximal polynomials
Article copyright: © Copyright 1990 American Mathematical Society